Reyataz & Truvada, doctor wants to add Norvir
Jan 11, 2013
Nelson, I read your recent response to this post with interest, and thought I would pass along my personal experience. I am a 53 y/o male diagnosed in 2008 (t-cell @ 300; VL at 100,000+). After 14 mos. of Atripla (and persistent sleep disruption issues), I decided to make a switch. Since Sept 2009, I have been on a regimen of Truvada and 400 mg Reyataz (2x200) (unboosted)- all taken together, once a day. My t-cell count has steadily risen since the switch (from 500 to 850+) and I have remained undetectable throughout. Due to a host of issues, including lipid problems, I preferred not to boost w Norvir. This regimen (while not common or preferred as I understand it) has proven successful for me (to date). I did have a trough level test conducted (though I understand this test is sometimes difficult and costly to obtain), and it reflected a comfortable margin of Reyataz well above the necessary therapeutic levels. I have had no problematic side effects, although I too suffer from some belly fay, and loss in the legs, butt, arms.
While I occasionally have a few concerns about not being on a "preferred" regimen, I am also reluctant to change regimens since I am doing well, and I wonder if I'd just be switching from one set of risks to another.
Anyway, I wanted to pass along my experience, since this is the first time I have noticed anyone on a regimen similar to mine! Please feel free to share this info with the women who wrote in. Thanks.
p.s. I have been told that a Vancouver HIV group led by Julio Montaner has had success w unboosted Reyataz and Truvada, and there may be an abstract floating around detailing excellent virus suppression w this regimen.
Response from Mr. Vergel
You did your homework by testing trough levels. I have also used this test to ensure I am getting enough HIV med blood levels due to my polypharmacy. I used two research labs in medical schools.
Yes, small studies show that the combination can work well when patients switch to it from boosted reyataz due to lipids or high bilirubin. We have little data on using it as first regimen, though. So I would not suggest it to anyone unless they test their lowest blood levels like you did.
Thanks for sharing. Can you tell us what lab you used to test for trough levels? If your insurance did not pay, what was the charge? I think a lot of patients do not know about this (and most doctors do not know where to order HIV med blood level tests for therapeutic monitoring. Most insurance companies do not pay for these tests either)
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dark Bumps After Fingering Stripper Sign Of HIV AIDS
- Dry Mouth After Fisting Worried I Have HIV
- Fatigue After Oral Sex On A Woman What Are The Chances Of HIV
- Painful Red Spots After Swallowing Cum Worried I Have HIV
- Purple Spots After Sex With Stripper Worried I Have HIV
- Red Spots After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.